Tramadol High | Can Tramadol Get You High?
Tramadol can cause a “high” due to the sedation and euphoric feelings a person experiences when using the drug. Getting high on tramadol is a form of drug abuse that can lead to adverse side effects.
Tramadol (brand name Ultram) is a prescription opioid analgesic that affects the central nervous system (CNS) and creates feelings of euphoria and sedation, leading one to experience a “high.”
According to the United States Drug Enforcement Administration (DEA), tramadol is prescribed for those suffering from chronic pain and is a Schedule IV controlled substance with abuse potential and a risk of physical dependence.
Those who participate in tramadol abuse may experience a high, resulting in numerous side effects. Those who take high doses of Tramadol or participate in tramadol abuse by snorting or plugging the drug may find that the side effects occur more quickly than prescribed oral administration.
Side Effects Of A Tramadol High
In addition to sedation and feelings of euphoria, those who get high on tramadol may experience increased side effects such as:
- changes in mood
- dry mouth
- muscle tightness
Tramadol Withdrawal Symptoms
The United States Food and Drug Administration (FDA) states withdrawal symptoms can occur when tramadol use is abruptly stopped. Tramadol withdrawal symptoms may include:
- fluctuations in heart rate
- cravings for the drug
- decrease in blood pressure
- joint pain
The use of tramadol may provide pain relief, but those suffering from conditions that cause severe pain may require around-the-clock relief. Because of this, accidental overdoses can occur when the medication is not taken as prescribed or if the drug is abused in any manner.
Higher doses of tramadol may result in a life-threatening opioid overdose. Contact 911 immediately if the following overdose symptoms occur in someone who has taken tramadol:
- shallow breathing or respiratory depression
- extreme sleepiness
- weakness in the muscles
- pinpoint pupils
- clammy or cold skin
Taking tramadol with other opioid painkillers like codeine, oxycodone (OxyContin), or hydrocodone increases the risk of overdose. Overdose risk also increases if you mix tramadol with pain relievers with acetaminophen as well as other prescription drugs.
Those who combine antidepressants with tramadol may suffer from a serious condition known as serotonin syndrome.
For instance, serotonin and norepinephrine reuptake inhibitor (SNRIs), selective serotonin reuptake inhibitors (SSRIs), and monoamine oxidase inhibitors (MAOIs) should not be combined with tramadol.
Combining these medications may result in severe mental health problems including anxiety, depression, and hallucinations. Additionally, a person may experience autonomic instability, incoordination, or a number of gastrointestinal symptoms.
Tramadol Addiction Treatment
If you or a loved one live with tramadol addiction, substance abuse treatment options can help. At Ohio Recovery Center, we offer multiple behavioral health services to address opioid use disorder, including inpatient treatment, medical detox, and medication-assisted treatment.
To learn how our healthcare professionals can help you overcome tramadol addiction, please contact us today.
Ohio Recovery Center Editorial Team
©2023 Ohio Recovery Center | All Rights Reserved
This page does not provide medical advice.